Alert archive / Florida / Rip Current Statements in 2021
Rip Current Statement 64, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Jul 10, 2021, 10:16 AM CDT for Walton County, Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2021, 10:16 AM CDT (15:16 UTC)
- Expired
- Jul 10, 2021, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WHUS42 KTAE 101516 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 1116 AM EDT Sat Jul 10 2021 FLZ108-102330- /O.NEW.KTAE.RP.S.0064.210710T1516Z-210711T0300Z/ South Walton- 1016 AM CDT Sat Jul 10 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Walton County Beaches. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Jul 10, 8:18 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 10, 8:18 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 918 AM EDT Sat Jul 10 2021 .UPDATE... Increased PoPs chances slightly to account for showers around Albany for this morning. && .PREV DISCUSSION [641 AM EDT]... .NEAR TERM [Through Tonight]... The CWA is on the north side of a low level ridge stretching across the northeast Gulf of Mexico this morning with generally south to southwest flow across the region. PW values are expected to be slightly lower then yesterday across the Florida Panhandle and southeast Alabama (1.8 inches) but similar to yesterday across portions of southwest Georgia and the Big Bend (~2 inches). Showers and thunderstorms will develop again this afternoon with PoPs around 40% and activity will diminish tonight. Highs will be in the upper 80s to lower 90s with lows in the 70s. .SHORT TERM [Sunday Through Monday]... The upper level pattern across the United States will become highly amplified by the end of the weekend as a large upper level low moves into the Midwest. The local area will be situated on the southeastern periphery of this upper level ridge while at the surface the Bermuda high strengthens westward. This will lead to increased southeasterly flow into next week and plenty of available moisture for scattered showers and storms on Sunday. An upper level trough will move west into the area on Monday and mid- level dry air on the westward side of this trough could temper shower chances somewhat, but with plenty of low level moisture sticking around, have left scattered thunderstorms in the forecast. .LONG TERM [Monday Night Through Saturday]... As the upper level low over the midwest lifts out through the period, the westerlies will recede to the northern tier of the US with upper level ridging anticipated to build in across the region. At the surface, the moist southeasterly trades in association with strong Bermuda high will likely take over. Expect daily shower and thunderstorms throughout the week along with temperatures generally in the low 90s. .AVIATION... [Through 12Z Sunday] A few low stratus clouds/fog will be possible this morning, however conditions will quickly improve by 13-14z. A few showers will be possible this morning with scattered showers and thunderstorms possible at each of the TAF sites this afternoon. .MARINE... Winds and seas will be on the lower side through much of the weekend with the only boating concerns being shower and thunderstorm chances by the end of weekend. Winds will be out of the southwest and south through the weekend around 5 to 10 knots. Pattern change into next week will bring the area stronger southeast winds (around 10 to 15 knots) which will increase seas along with bringing greater coverage of showers and storms, especially in the overnight hours. .FIRE WEATHER... Scattered showers and thunderstorms are expected today with rain chances increasing to around 60% for much of the region tomorrow. RH values will range from the upper 40s to upper 60s with winds mostly on the lighter side. .HYDROLOGY... Elsa's rainfall pushed stretches of the Fenholloway River above flood stage. The river appears to have crested at Foley and will commence a slow recession. The Steinhatchee River is still rising slowly, but should crest just shy of moderate flood stage. Flooding is forecast on the lower Suwannee River with contributions from the already flooded Santa Fe and Elsa's rainfall. Rock Bluff is forecast to reach flood stage on Tuesday night. Downstream Manatee Springs may reach flood stage later next week. No significant rainfall events are anticipated through the next 5 days, so additional concerns are low but as usual for summer rainfall, some low end concerns exist should any afternoon storms train over these flooded basins. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 72 90 73 89 / 40 20 50 20 50 Panama City 88 76 86 75 86 / 30 10 40 20 40 Dothan 90 72 89 72 88 / 40 20 60 10 70 Albany 93 74 92 73 91 / 40 20 60 10 70 Valdosta 90 72 90 71 90 / 40 20 60 10 60 Cross City 90 73 89 72 89 / 40 10 50 20 60 Apalachicola 87 76 86 75 85 / 20 10 30 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Montgomery NEAR TERM...Fieux SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Fieux MARINE...Dobbs FIRE WEATHER...Fieux HYDROLOGY...Dobbs
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:36 PM CDT | River Flood Warning | TAE | Dixie, Taylor | 7 days |
| Jul 10, 3:09 PM CDT | Special Weather Statement | TAE | Holmes | 51 min |
| Jul 10, 3:51 PM CDT | Special Weather Statement | TAE | Leon | 24 min |
| Jul 10, 3:54 PM CDT | Special Weather Statement | TAE | Liberty | 36 min |
| Jul 10, 5:05 PM CDT | Special Weather Statement | TAE | Jackson | 40 min |
Nearby
Rip Current Statements in Florida, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.